MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR

ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR
Catalog Number 09K14-02
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.
 
Event or Problem Description
The abbott m2000 system is intended for use in performing nucleic acid amplification testing by polymerase chain reaction in clinical laboratories.The system is composed of the m2000rt and the m2000sp instruments.The m2000sp is intended for automated sample preparation and nucleic acid extraction prior to testing.Customer reported one of the tubing connectors from the top of the liquid waste container was broken.The field service engineer (fse) from the distributor went on site to assess the situation.On site, the fse confirmed that the white male connection was broken.Fse removed the liquid waste container, emptied the waste, rinsed with water, then cleaned with 2% bleach, and then re-rinsed with water.Fse then changed the waste tubing of the white male connector.To change the waste tubing, the fse tried cutting the tubing with a knife to change the connector.The knife slipped and the fse cut herself in one finger.She was wearing gloves when this occurred, but a slight scrape was created on one of her fingers.The fse contacted two physicians.One of them did not recommend starting a treatment since the cut was very lightly done; the other one recommend starting an antiretroviral (arv) therapy as a precaution.Fse confirmed that she started taking the arv therapy.Although the field service engineer sustained this injury when utilizing a non-abbott implement (knife) while cutting tubing, arv therapy has been started as a result of the potentially biohazardous exposure associated with the use of the m2000sp instrument.
 
Additional Manufacturer Narrative
Summary of complaint investigation for mdr 3005248192-2017-00001 follow-up report 1: investigation into this complaint included an evaluation of the quality data review and complaint history review.Quality data review: the m2000sp e-series service manual 50-608125/r4 - october 2012 contains explicit warnings regarding the use of sharp tools and overall safety with instructions to wear appropriate personal protective equipment such as gloves, lab coat and protective eyewear.In addition, there are no instructions to use a knife to remove tubing from any connections.The m2000sp operations manual 200681-109 - march 2016 provides adequate instruction for servicing the liquid waste container and to wear appropriate personal protective equipment such as gloves, lab coat and protective eyewear.Customer data was reviewed in the form of one photograph, which showed the extent of the scrape on the fse's left index finger.Complaint history review: a two year complaint history review verified that this is the only complaint involving an fse injury from a knife or sharp tool.Product deficiency decision: based on the investigation results, no product deficiency has been identified.

Brand Name
ABBOTT M2000SP INSTRUMENT
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key6327579
Report Number3005248192-2017-00001
Device Sequence Number19102911
Product Code JJH
UDI-Device Identifier00884999031753
UDI-Public(01)00884999031753
Combination Product (Y/N)N
Initial Reporter CountryHA
PMA/510(K) Number
K092705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number09K14-02
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2017
Supplement Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;